HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Information Science and Technology / Faculty of Information Science and Technology >
Peer-reviewed Journal Articles, etc >

Nanoscale fluctuations on epithelial cell surfaces investigated by scanning ion conductance microscopy

Files in This Item:
ApplPhysLett_102_173703.pdf1.48 MBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/52944

Title: Nanoscale fluctuations on epithelial cell surfaces investigated by scanning ion conductance microscopy
Authors: Mizutani, Yusuke Browse this author
Choi, Myung-Hoon Browse this author
Cho, Sang-Joon Browse this author
Okajima, Takaharu Browse this author →KAKEN DB
Keywords: biological techniques
biomechanics
biomembrane transport
cellular biophysics
ion microscopes
Issue Date: 29-Apr-2013
Publisher: AIP
Journal Title: Applied Physics Letters
Volume: 102
Issue: 17
Start Page: 173703-1
End Page: 173703-4
Publisher DOI: 10.1063/1.4803469
Abstract: Nanoscale fluctuations on the apical surfaces of epithelial cells connected to neighboring cells were investigated by scanning ion conductance microscopy. Mapping the ion current as a function of the tip-surface distance revealed that in untreated cells, the apparent fluctuation amplitude increased towards the cell center. We found that the spatial dependence was less correlated with the heterogeneities of cell stiffness but was significantly reduced when actin filaments were disrupted. The results indicate that apical surface fluctuations are highly constrained at the cell-cell interface, in the vertical direction to the surface and by the underlying actin filaments. (C) 2013 AIP Publishing LLC.
Rights: Copyright 2013 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. The following article appeared in Appl. Phys. Lett. 102, 173703 (2013) and may be found at https://dx.doi.org/10.1063/1.4803469
Type: article
URI: http://hdl.handle.net/2115/52944
Appears in Collections:情報科学院・情報科学研究院 (Graduate School of Information Science and Technology / Faculty of Information Science and Technology) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 岡嶋 孝治

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University